Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#320536] of Leslie Saper

Papers Published

  1. Ji, L; Murty, VK; Saper, L; Scherk, J, The fundamental group of reductive Borel–Serre and Satake compactifications, Asian Journal of Mathematics, vol. 19 no. 3 (2015), pp. 465-486, International Press of Boston [arXiv:1106.4810], [available here], [doi]
    (last updated on 2022/01/28)

    Let G be an almost simple, simply connected algebraic group defined over a number field k, and let S be a finite set of places of k including all infinite places. Let X be the product over v ε S of the symmetric spaces associated to G(kv), when v is an infinite place, and the Bruhat-Tits buildings associated to G(kv), when v is a finite place. The main result of this paper is to compute explicitly the fundamental group of the reductive Borel-Serre compactification of Γ\X, where Γ is an S-arithmetic subgroup of G. In the case that G is neat, we show that this fundamental group is isomorphic to Γ/EΓ, where EΓ is the subgroup generated by the elements of Γ belonging to unipotent radicals of k-parabolic subgroups. Analogous computations of the fundamental group of the Satake compactifications are made. It is noteworthy that calculations of the congruence subgroup kernel C(S, G) yield similar results.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320